Indiana, 2013Flooding in Indiana, January 15 to 25, 2013
January 15 to 25, 2013 · NWS PAH · 4 events in 3 counties and zones
Minor flooding occurred along a few rivers in southwest Indiana. The rivers rose above flood stage in response to the heavy rain event on the 12th and 13th, followed by some lighter wintry precipitation events during the middle of the month.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Minor flooding occurred along a few rivers in southwest Indiana. The rivers rose above flood stage in response to the heavy rain event on the 12th and 13th, followed by some lighter wintry precipitation events during the middle of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 15, 3:32 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Jan 15, 3:32 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
332 AM CST TUE JAN 15 2013
.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 253 AM CST TUE JAN 15 2013
MAIN ISSUE IN THE SHORT TERM LIES WITH LIGHT ICING/SLEET POTENTIAL
OVER SOUTHEAST PORTIONS OF THE FORECAST AREA LATER TODAY INTO THE
EVENING. SHORT TERM MODELS TEND TO AGREE THAT LIGHT PRECIP WILL
PUSH N ACROSS THE TN BORDER THIS AFTERNOON...AS MOIST SWLY FLOW
ALOFT OVER RIDES THE LOW LVL DOME OF HIGH PRESSURE THAT HAS PUSHED
SE INTO THE MIDWEST AND THE LOWER OHIO VALLEY. LOW LEVEL DRY AIR
DOES NOT APPEAR AS PROMINENT AS YESTERDAY WITH SFC DEW POINTS
RUNNING SEVERAL DEGREES HIGHER THAN AT THAT TIME. WITH THAT
SAID...THINK LIGHT PRECIP WILL BEGIN REACHING THE SURFACE BY EARLY
TO MID AFTERNOON DOWN NEAR THE TN BORDER.
HOWEVER...BY THAT TIME...SFC TEMPS WILL LIKELY BE A FEW DEGREES
ABOVE FREEZING...WITH ANOTHER MELTING LAYER ALOFT. THUS...ANY
LIGHT RAIN OR SLEET WOULD NOT LIKELY CAUSE ANY MAJOR IMPACTS. THAT
COULD CHANGE AS DARKNESS ARRIVES THIS EVENING...ANS SFC TEMPS FALL
TO NEAR OR JUST BELOW FREEZING. LIGHT FREEZING RAIN/SLEET APPEAR
LIKELY...ESP EAST OF THE LAKES REGION/OVER THE SOUTHERN PENNYRILE
OF WRN KY. DUE TO UNCERTAINTIES IN HOW LONG IT WILL TAKE FOR
ROADWAYS TO BEGIN ICING OVER...IF AT ALL...AND HOW LONG THE PRECIP
WILL LAST LEADS ME TO HOLD OFF ON ANY HEADLINES FOR THE TIME
BEING. WOULD NOT SURPRISED HOWEVER...IF THE DAY SHIFT NEEDS TO POP
ONE FOR THE AFOREMENTIONED AREAS OF WRN KY IF ALL COMES TOGETHER
WHEN SFC TEMPS FALL TO NEAR FREEZING AFTER SUNSET. WILL ISSUE AND
SPS AND LET THEM UPGRADE AS THE SYSTEM GETS CLOSER AND A NEW SET
OF MODEL RUNS BEGIN TO ARRIVE LATER THIS MORNING.
ANY LEFTOVER WINTER PRECIP SHOULD MOVE EAST OF THE FORECAST AREA
BY AROUND MIDNIGHT...AND WEDNESDAY/THURSDAY TIME FRAME LOOKS DRIER
BUT CONTINUED ON THE CHILLY SIDE AS THE SFC HIGH PRESSURE SYSTEM
JUST TO OUR NORTH PRESSED SOUTH DIRECTLY OVER THE REGION.
.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 253 AM CST TUE JAN 15 2013
ECMWF...GEM AND GFS ALL SHOW HIGH PRESSURE OVER THE OHIO VALLEY 12Z
FRIDAY. AS THE HIGH MOVES FARTHER EAST...WINDS WILL BECOME
SOUTHERLY THROUGH THE DAY FRIDAY. TEMPERATURES WILL MODERATE TO A
LITTLE ABOVE SEASONAL READINGS ON FRIDAY INTO FRIDAY NIGHT...AND
WELL ABOVE SEASONAL ON SATURDAY WITH READINGS AROUND 50 DEGREES.
ALL THREE MODELS BRING A DRY COLD FRONT ACROSS THE REGION LATE
SATURDAY INTO SATURDAY NIGHT. COLD CANADIAN HIGH PRESSURE WILL SINK
SOUTH INTO THE NORTHERN PLAINS SUNDAY...AND NORTH WINDS WILL BRING
COLD AIR BACK INTO THE MIDDLE MISSISSIPPI AND LOWER OHIO VALLEYS.
TEMPERATURES WILL DROP OFF SUNDAY AND MONDAY...WITH HIGHS MONDAY
ONLY IN THE MID 20S TO MID 30S. WITH THE VERY DRY AIR MASS...DEW
POINTS MAY DROP INTO THE SINGLE DIGITS ACROSS PORTIONS OF THE PAH
FORECAST AREA. ECMWF SHOWS A COLD FRONT MOVE INTO THE AREA LATE
MONDAY...PRODUCING SOME LIGHT PRECIP. HOWEVER...WITH THE
AFOREMENTIONED DRY AIR IN PLACE...A DRY FORECAST LOOKS REASONABLE.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1118 PM CST MON JAN 14 2013
VFR CONDITIONS WILL PREVAIL AT ALL SITES THROUGH THE PERIOD...
HOWEVER A DECK OF CLOUDS IN THE 100-120K FT RANGE IS EXPECTED TO
SPREAD NORTHEAST ACROSS ALL SITES STARTING AROUND 16Z...AND THE
KPAH/KOWB SITES MAY HAVE CIGS IN THE 040-050K FT RANGE FROM 00Z
ON. WINDS WILL CONTINUE OUT OF THE NORTH NORTHEAST AOB 10 KTS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
SHORT TERM...MEFFERT
LONG TERM....RST
AVIATION...JP
Hazardous weather outlook, Jan 15, 4:11 AM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
411 AM CST TUE JAN 15 2013
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
411 AM CST TUE JAN 15 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
LIGHT SLEET AND OR FREEZING RAIN IS LIKELY DOWN NEAR THE TENNESSEE
BORDER LATE THIS AFTERNOON AND EARLY TONIGHT. DEPENDING ON HOW
QUICKLY SURFACE TEMPERATURES FALL BELOW FREEZING...SOME
ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES...MAY BEGIN TO ICE
OVER AS THE SUN GETS LOWER LATER TODAY OR THIS EVENING. A WINTER
WEATHER ADVISORY MAY NEED TO BE ISSUED LATER THIS MORNING OR THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD RELAY ANY SNOW OR ICE REPORTS TO THE NATIONAL
WEATHER SERVICE TODAY AND TONIGHT.
Flood, Gibson
- When
- January 15, 5:00 AM CST to January 24, 3:00 PM CST
- Where
- Gibson County, 2.03 mi S of Patoka to 2.35 mi S of Patoka
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.391, -87.583
Minor flooding occurred along the Patoka River near Patoka and Princeton. Some low-lying fields and woodlands near the river were underwater.
Flood, Posey
- When
- January 15, 6:00 AM CST to January 25, 4:00 PM CST
- Where
- Posey County, New Harmony to 0.58 mi NE of New Harmony
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.130, -87.930
Minor flooding occurred along the Wabash River near New Harmony. Some low-lying fields and woodlands near the river were underwater.
Flood, Posey
- When
- January 18, 8:00 AM CST to January 24, 6:00 PM CST
- Where
- Posey County, Mt Vernon to 1.21 mi SSE of Mt Vernon
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.930, -87.900
Minor flooding occurred along the Ohio River near Mt. Vernon. Some low-lying fields and woodlands near the river were underwater.
Flood, Warrick
- When
- January 19, 6:00 AM CST to January 23, 4:00 PM CST
- Where
- Warrick County, 1.28 mi SE of Newburgh to 2.33 mi ESE of Newburgh
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.938, -87.402
Minor flooding occurred along the Ohio River near Newburgh. Some low-lying fields and woodlands near the river were underwater.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, January 15, 20131 death · 1 event
- Ice Storm and Winter Weather in Tennessee, January 15 to 16, 2013$170,000 · 25 events
- Winter Storm in Louisiana, January 15, 2013$250,000 · 1 event
- Ice Storm in Mississippi, January 15, 2013$170,000 · 7 events
- Frost and Freeze in Arizona, January 15, 20131 injured · $150,000 · 1 event
- Flooding in Tennessee, January 15 to 16, 2013$47,000 · 16 events
- Winter Weather in Arkansas, January 15, 201345 events
- Ice Storm in Louisiana, January 15, 2013$65,000 · 3 events
- Ice Storm in Arkansas, January 15, 2013$35,000 · 2 events
- Ice Storm and Winter Weather in Tennessee, January 15 to 16, 20131 injured · 20 events
- Winter Weather in Kentucky, January 15, 201322 events
- Winter Weather in Texas, January 15, 201321 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429281, 429278, 429280, 429279.